New York, 2010Damaging Winds and High Wind in New York, May 8, 2010
May 8, 2010 · NWS ALY · 13 events in 9 counties and zones
A low pressure system rapidly strengthened as it moved up the Saint Lawrence Valley on Saturday, May 8th. The occluded front associated with the system moved across east central New York during the late morning and early afternoon hours.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system rapidly strengthened as it moved up the Saint Lawrence Valley on Saturday, May 8th. The occluded front associated with the system moved across east central New York during the late morning and early afternoon hours. Strong and gusty west to northwest winds developed in the wake of the front, with gusts of 35 miles per hour, up to 60 miles per hour. In addition, low pressure in the upper levels of the atmosphere approached during the late afternoon and early evening hours, creating enough instability for some thunderstorms to develop, some of which became severe producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 8, 1:00 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, May 8, 1:00 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
200 PM EDT SAT MAY 8 2010
.SYNOPSIS...
A STRONG COLD FRONT MOVING THROUGH THE REGION TODAY WILL BRING VERY
COOL AIR TO THE REGION THIS WEEKEND...SOME SNOW FOR THE HIGHER
TERRAIN TONIGHT...AND STRONG WINDS DEVELOPING THIS AFTERNOON AND
PERSISTING THROUGH SUNDAY. TEMPERATURES WILL FALL TO BELOW NORMAL
LEVELS OVER THE WEEKEND WITH THE POTENTIAL FOR FREEZING CONDITIONS
AT NIGHT...ESPECIALLY SUNDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE REVISED FORECASTS TO REFLECT CURRENT CONDITIONS AS SHOWN BY
RADAR AND SATELLITE PICS. MSOTLY CLOUDY TO PARTLY SUNNY FORECAST
WITH SLIGHT CHANCE TO CHANCE POPS FOR MOST AREAS. THE EXCEPTIONS
ARE LIKELY POPS OVER THE ADIRONDACK ZONES...AND A DRY FORECAST FOR
THE EXTREME SOUTHEAST PART OF THE FORECAST AREA FOR THE REST OF THE
AFTERNOON.
.PREVIOUS SHORT TERM DISCUSSION...
BAND OF RAIN AND THUNDERSTORMS TRACKING EAST AND SOUTH...WILL BE
AFFECTING MAINLY FROM CATSKILLS...TO SOUTH OF THE CAPITAL DISTRICT
TO THE SOUTHERN BERKSHIRES AND POINTS SOUTH THROUGH THIS MORNING.
NORTHERN EDGE OF THE PRECIPITATION SHIELD IS MORE OF A BROKEN BAND
OF SHOWERS. WORDING RAIN AND SCATTERED THUNDER IN SOUTHERN
AREAS...AND RAIN LIKELY IN CENTRAL AND NORTHERN AREAS THIS
MORNING. EVEN THOUGH NORTHERN EDGE OF PRECIPITATION FIELD IS
BROKEN NOW...STRONG FRONTOGENESIS ASSOCIATED WITH THE PROGRESSIVE
TIGHT BOUNDARY LAYER THERMAL GRADIENT SHOULD SUPPORT MORE
DEVELOPMENT OF SHOWERS THAT WILL AFFECT THE ENTIRE AREA LATE THIS
MORNING. AS STRONG WEST TO NORTHWEST WINDS SPREAD ACROSS THE
REGION...COVERAGE OF SHOWERS WILL BE MORE SCATTERED. TEMPERATURES
WILL STRUGGLE TO RISE WITH ALL THE CLOUDS AND RAIN...BUT SOME
BREAKS IN THE CLOUDS AND MAYBE SOME POKES OF SUN...WILL HELP
TEMPERATURES RISE INTO THE 60S. POU HAS A CHANCE TO BRIEFLY BE IN
THE WARM SECTOR...SO AROUND 70 THERE...AND 50S IN ADIRONDACKS.
WINDS WILL PICK UP RAPIDLY THIS AFTERNOON...AND WITH MIXING
THROUGH A DEEP LAYER...VERY STRONG WIND GUSTS...A FEW UP TO 50
MPH...ARE POSSIBLE. SO...WIND ADVISORY ISSUED BEGINNING LATE THIS
AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
FORCING ASSOCIATED WITH UPPER DEFORMATION AND MOISTURE ASSOCIATED
WITH LAKE EFFECT PROCESS WILL SUPPORT SHOWER AND SNOW SHOWER
ACTIVITY TONIGHT...ESPECIALLY IN THE ADIRONDACKS. AFTER
MIDNIGHT...SNOW SHOWER ACTIVITY COULD PRODUCE AN INCH OR TWO OF
ACCUMULATION IN THE ADIRONDACKS. LOWS IN THE 30S TO NEAR 40. WIND
ADVISORY WILL CONTINUE TONIGHT. MAY NEED TO EXTEND ADVISORY INTO
SUNDAY...BUT THAT CAN BE DECIDED LATER TODAY OR TONIGHT. FOR NOW
SUGGESTING JUST UNDER WIND ADVISORY GUSTS FOR SUNDAY. MOSTLY
CLOUDY FOR MOST AREAS SUNDAY...WITH MORE SCATTERED TO ISOLATED
LAKE EFFECT SHOWERS AND HIGHS ONLY IN THE 40S TO LOWER 50S.
CLEARING SUNDAY NIGHT...AND WINDS WILL GRADUALLY DIMINISH.
TEMPERATURES WILL FALL TO THE LOWER AND MID 30S IN MANY
AREAS...AND UPPER 20S TO AROUND 30 IN PREFERRED COLDER AREAS. MAY
NEED FROST AND FREEZE HEADLINES FOR SUNDAY NIGHT.
UPPER SYSTEM BEGINS TO EXIT EAST AND NORTHEAST OUT OF SOUTHEASTERN
CANADA MONDAY...SO BOUNDARY LAYER TEMPERATURES WILL WARM SLOWLY.
WITH STRONG SUNSHINE...SURFACE TEMPERATURES WILL CLIMB TO THE
MID 50S TO LOWER 60S...SOME LOWER 50S ADIRONDACKS AND SOUTHERN
GREEN MOUNTAINS. MOSTLY CLEAR SKY AND LIGHT WINDS MONDAY NIGHT
SHOULD ALLOW TEMPERATURES TO DROP TO FROST AND FREEZE LEVELS AGAIN
IN SOME AREAS.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
TO START THE PERIOD ON TUE...HIGH PRESSURE OVER THE REGION EARLY IN
THE DAY...WILL RETREAT EASTWARD TOWARDS THE NEW ENGLAND COAST LATE
IN THE DAY AS A WARM FRONT APPROACHES FROM THE OHIO VALLEY/GREAT
LAKES REGION. THE ECMWF CONTINUES TO SHOW STRONG RUN TO RUN
CONSISTENCY WITH TRACK AND TIMING OF THIS SYSTEM. GFS HAS COME INTO
BETTER AGREEMENT WITH ECMWF REGARDING THE TRACK...BUT IS STILL
FASTER IN TERMS OF TIMING. WILL LEAN TOWARDS MORE CONSISTENT ECMWF
AND MENTION DRY CONDITIONS THROUGH THE DAYTIME HOURS ON TUE...WITH
HIGH CHANCE POPS STARTING FOR THE OVERNIGHT. THE MAIN SURFACE WAVE
ATTACHED TO THE WARM FRONT IS STILL FORECAST TO PASS BY TO OUR
SOUTH...WITH A FAIRLY FLAT AND DEAMPLIFIED PATTERN ALOFT. THUS
EXPECTING JUST LIGHT TO MODERATE RAINFALL AMOUNTS...ESPECIALLY WITH
LITTLE CHANCE FOR CONVECTION AND LACKING UPPER DYNAMICS.
SHOWERS SHOULD LINGER THROUGH WED BEFORE TAPERING OFF WED EVENING AS
THE SYSTEM DEPARTS. IN ITS WAKE WEAK HIGH PRESSURE WILL BUILD IN
WITH A WNW FLOW ALOFT. A WEAK DISTURBANCE OR TWO MAY AFFECT THE AREA
TOWARDS THE END OF THE WEEK...BUT TOO DIFFICULT TO DETERMINE THIS
FAR OUT SO WILL JUST MENTION SLIGHT CHANCE POPS.
TEMPS WILL LIKELY CONTINUE TO BE BELOW NORMAL THROUGH MUCH IF NOT
ALL OF THE UPCOMING WORK WEEK. A WARMING TREND TO NEAR NORMAL TEMPS
IS POSSIBLE ESPECIALLY FOR THUR/FRI...WHICH IS WHEN THERE WILL BE
BEST CHANCE FOR AT LEAST SOME SUNSHINE.
&&
.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
A STRONG LOW PRESSURE SYSTEM MOVING ACROSS SOUTHEASTERN CANADA WILL
BRING STRONG GUSTY WINDS TO THE KGFL/KALB/KPOU TAF SITES THROUGH THE
TAF PERIOD ENDING AT 18Z SUNDAY.
EXCPET FOR POSSIBLE MVFR CONDITIONS IN SCATTERED SHOWERS THROUGH
THIS AFTERNOON...EXPECT VFR CONDITIONS AT ALL THREE TAF SITES
THROUGH 18Z SUNDAY WITH PRIMARILY A VFR BKN CLOUD DECK BETWEEN 4000
AND 5000 FEET. AT KPOU THE CLOUD DECK WILL BE SCT MOST OF THE TIME.
SOME OF THE SHOWERS TO THE WEST HAVE SHOWN LIGHTING ACTIVITY...SO
HAVE KEPT THE CB QUALIFIER AT KALB/KGFL THROUGH 21Z TO ACCOUNT FOR
POSSIBLE CONVECTIVE ACTIVITY...BUT NOT ENOUGH CONFIDENCE TO INCLUDE
A TEMPO GROUP.
SURFACE WINDS FROM THE WEST OR SOUTHWEST WILL BECOME MAINLY WESTERLY
BY THIS EVENING AND INCREASE TO 15 TO 25 KTS WITH GUSTS OF 25 TO 35
KTS. EXPECT THE WINDS TO REMAIN AT THOSE SPEEDS THROUGH 18Z SUNDAY.
OUTLOOK...
SUN AFTN AND EVE...MAINLY VFR. CHC MVFR IN ISOLD -SHRA. WINDY.
MON...VFR. BREEZY.
MON NT-TUE...VFR. NO SIG WX.
TUE NT-WED...MVFR/IFR. CHC RAIN.
&&
.FIRE WEATHER...
A STRONG SPRING STORM SYSTEM WILL IMPACT THE REGION THIS WEEKEND.
THE RESULT WILL BE PERIODS OF WET WEATHER...WITH THUNDER THIS
MORNING...SOME SNOW FOR THE HIGHER TERRAIN TONIGHT...AND
STRONG WINDS DEVELOPING LATE THIS AFTERNOON AND PERSISTING
THROUGH SUNDAY. TEMPERATURES WILL FALL TO BELOW NORMAL LEVELS OVER
THE WEEKEND WITH THE POTENTIAL FOR FREEZING CONDITIONS AT
NIGHT...ESPECIALLY SUNDAY NIGHT.
RELATIVE HUMIDITIES WILL DROP TO 35 TO 45 PERCENT TODAY...WITH
SOUTH WINDS AT 15 MPH OR LESS SHIFTING TO WEST AND NORTHWEST AND
INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH LATE THIS
AFTERNOON. RELATIVE HUMIDITIES WILL INCREASE TO THE 75 TO 95
PERCENT LEVELS TONIGHT...WITH WEST TO NORTHWEST WINDS AT 15 TO 30
MPH AND CONTINUED POSSIBLE GUSTS UP TO 50 MPH. RELATIVE HUMIDITIES
MONDAY WILL DROP TO 30 TO 40 PERCENT...EXCEPT 45 TO 60 PERCENT IN
THE ADIRONDACKS. WINDS SUNDAY WILL BE NORTHWEST AT 15 TO 30 MPH
WITH GUSTS UP TO 45 MPH.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS ARE ANTICIPATED THROUGH AT LEAST THE NEXT 5
DAYS...WITH STREAM AND RIVER FLOWS REMAINING BELOW NORMAL FOR THIS
TIME OF YEAR.
SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT THE REGION EARLY THIS
MORNING. BY THE TIME THE STEADIER RAIN ENDS LATER TODAY...TOTAL
RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH FROM ALBANY
SOUTHWARD...AND ONE HALF TO GREATER THAN ONE INCH NORTH OF THE
CAPITAL REGION ARE EXPECTED. AS COLDER AIR MOVES IN TONIGHT...SOME
OF THE PRECIP TOWARDS THE END OF THE EVENT MAY FALL AS SNOW ACROSS
THE SOUTHERN ADIRONDACKS AND SOUTHERN GREEN MOUNTAINS INTO SUNDAY
MORNING.
DUE TO THE RELATIVELY DRY CONDITIONS OVER THE PAST SEVERAL
WEEKS...ONLY MINOR RISES ARE EXPECTED ON MANY STREAMS AND THE MAIN
STEM RIVERS...AS MUCH OF THE RAINFALL IS EXPECTED TO SOAK INTO THE
GROUND. DRY WEATHER WILL RETURN FOR SUNDAY NIGHT THROUGH TUESDAY OF
NEXT WEEK. THE NEXT CHANCE OF RAIN ARRIVES TUESDAY NIGHT INTO
WEDNESDAY...WHICH AGAIN LOOKS TO BE LIGHT AND NOT EXPECTED TO CAUSE
ANY HYDRO CONCERNS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS... PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT SUNDAY FOR
CTZ001-013.
NY...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT SUNDAY FOR
NYZ032-033-038>043-047>054-058>061-063>066-082>084.
MA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT SUNDAY FOR
MAZ001-025.
VT...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT SUNDAY FOR
VTZ013>015.
&&
SYNOPSIS...GJM
NEAR TERM...GJM/NAS
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...GJM
FIRE WEATHER...NAS
HYDROLOGY...JPV/NASHazardous weather outlook, May 8, 3:24 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
424 PM EDT SAT MAY 8 2010
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-091100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
424 PM EDT SAT MAY 8 2010
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY THIS EVENING.
SOME OF THE THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND SMALL
HAIL AS THEY RACE FROM WEST SOUTHWEST TO EAST NORTHEAST AT 50 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FROST AND FREEZE CONDITIONS ARE POSSIBLE SUNDAY NIGHT AND MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 8, 2:34 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
334 PM EDT SAT MAY 8 2010
NYZ047-082000-
SCHOHARIE NY-
334 PM EDT SAT MAY 8 2010
...A STRONG THUNDERSTORM IN
WEST CENTRAL SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
UP TO 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
JEFFERSON...OR ABOUT 11 MILES NORTHEAST OF DAVENPORT...AND MOVING
EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF RICHMONDVILLE BY 340 PM EDT
BREAKABEEN AND 7 MILES NORTH OF NORTH BLENHEIM BY 345 PM EDT
MIDDLEBURGH...
SCHOHARIE AND 8 MILES NORTH OF LIVINGSTONVILLE BY 355 PM EDT...
RAINFALL RATES WILL APPROACH A THIRD OF AN INCH IN AN HOUR.
WASULA
Special weather statement, May 8, 3:25 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT SAT MAY 8 2010
NYZ048>054-082100-
WESTERN ALBANY NY-WESTERN SCHENECTADY NY-WESTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY-
SOUTHERN SARATOGA NY-
425 PM EDT SAT MAY 8 2010
...A STRONG THUNDERSTORM MOVING INTO
NORTHERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...WATERVLIET...LATHAM...COLONIE...
COHOES...
NORTH CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF TROY...
SOUTH CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...MECHANICVILLE...CLIFTON PARK...
SOUTHERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...SCOTIA...SCHENECTADY...ROTTERDAM...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
UP TO 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
DUANESBURG...OR ABOUT 9 MILES WEST OF ROTTERDAM...AND MOVING EAST AT
45 MPH.
THE THUNDERSTORM WILL BE NEAR...
ROTTERDAM AND SCOTIA BY 430 PM EDT
SCHENECTADY...NISKAYUNA...COLONIE AND GUILDERLAND BY 435 PM EDT
CLIFTON PARK BY 440 PM EDT
COHOES...LATHAM AND GREEN ISLAND BY 445 PM EDT
RAINFALL RATES MAY APPROACH A THIRD OF AN INCH IN AN HOUR WITH THIS
THUNDERSTORM.
WASULA
Thunderstorm Wind, Albany
- When
- May 8, 3:25 PM EST
- Where
- Albany County, 0.51 mi W of Westmere
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.700, -73.890
Multiple large trees and limbs were reported down in Guilderland due to strong thunderstorm winds.
High Wind, Southern Herkimer
- When
- May 8, 3:45 PM EST
- Where
- Southern Herkimer forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.420, -74.962 (the zone’s center; the record gives no point)
Trees and wires were reported down in Middleville, trees were reported down closing a portion of Route 20 in West Winfield, and a tree was reported down on Route 29 in Salisbury Center due to strong winds. In addition, there was a measured wind gust of 48 miles per hour in Fairfield.
High Wind, Northern Fulton
- When
- May 8, 4:25 PM EST
- Where
- Northern Fulton forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.114, -74.422 (the zone’s center; the record gives no point)
Trees and wires were reported down in Mayfield, along with an estimated wind gust of 70 miles per hour from a trained spotter at an elevation of approximately 920 feet.
High Wind, Northern Saratoga
- When
- May 8, 4:35 PM EST
- Where
- Northern Saratoga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 43.107, -73.864 (the zone’s center; the record gives no point)
Numerous trees were reported down in Edinburg.
High Wind, Southern Saratoga
- When
- May 8, 4:50 PM EST
- Where
- Southern Saratoga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 43.107, -73.864 (the zone’s center; the record gives no point)
Numerous trees were reported down in Ballston Spa.
High Wind, Northern Saratoga
- When
- May 8, 4:50 PM EST
- Where
- Northern Saratoga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 43.107, -73.864 (the zone’s center; the record gives no point)
Numerous trees were reported down in Greenfield Center.
High Wind, Eastern Ulster
- When
- May 8, 4:54 PM EST
- Where
- Eastern Ulster forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.888, -74.259 (the zone’s center; the record gives no point)
Trees and wires were reported down on Dubois Drive and Grove Street in New Paltz.
High Wind, Southeast Warren
- When
- May 8, 5:00 PM EST
- Where
- Southeast Warren forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 43.561, -73.846 (the zone’s center; the record gives no point)
Numerous trees were reported down in Hadley.
High Wind, Northern Saratoga
- When
- May 8, 5:00 PM EST
- Where
- Northern Saratoga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 43.107, -73.864 (the zone’s center; the record gives no point)
Numerous trees and wires were reported down in Corinth.
High Wind, Northern Saratoga
- When
- May 8, 5:05 PM EST
- Where
- Northern Saratoga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 43.107, -73.864 (the zone’s center; the record gives no point)
Numerous trees were reported down in Wilton.
High Wind, Southeast Warren
- When
- May 8, 5:15 PM EST
- Where
- Southeast Warren forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.561, -73.846 (the zone’s center; the record gives no point)
Trees and wires were reported down in Queensbury.
High Wind, Schoharie
- When
- May 8, 5:20 PM EST
- Where
- Schoharie forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.588, -74.442 (the zone’s center; the record gives no point)
A tree was reported down on a house in Richmondville.
Thunderstorm Wind, Washington
- When
- May 8, 5:32 PM EST
- Where
- Washington County, 0.85 mi SE of Granville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 43.410, -73.260
Numerous trees and wires were reported down in Granville due to strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes and Strong Wind in Connecticut, May 8, 20101 death · 2 injured · $104,000 · 3 events
- High Wind in New York, May 8, 20104 injured · $1.6 million · 55 kt wind · 17 events
- Strong Wind in New York, May 8, 2010$200,000 · 1 event
- High Wind and Strong Wind in Pennsylvania, May 8 to 9, 20101 injured · $50,000 · 50 kt wind · 10 events
- Strong Wind in New Jersey, May 8, 2010$41,000 · 21 events
- Strong Wind in Connecticut, May 8, 2010$60,000 · 1 event
- Damaging Winds in Vermont, May 8, 2010$22,000 · 50 kt wind · 5 events
- High Wind in Virginia, May 8, 2010$20,000 · 50 kt wind · 3 events
- Strong Wind in New Jersey, May 8 to 9, 2010$20,000 · 2 events
- Hail in Mississippi, May 8, 20101.75 in hail · 14 events
- Hail and Lightning Strikes in Massachusetts, May 8, 20101 injured · $100 · 1 in hail · 6 events
- Damaging Winds in West Virginia, May 8, 2010$15,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228052, 228111, 229231, 229232, 229233, 229234, 229235, 229236, 229237, 229238, 229239, 229240, 228057.